Alert archive / California / Wind Advisories in 2026

Wind Advisory 7, NWS Los Angeles, CA

January 30, 2026Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this wind advisory at Jan 30, 2026, 2:31 AM PST for Los Angeles County, Ventura County, California. It took effect at Jan 30, 2026, 4:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2026, 2:31 AM PST (10:31 UTC)
In effect from
Jan 30, 2026, 4:00 AM PST
Expired
Jan 30, 2026, 5:00 PM PST
In force
13 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2026-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2026-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3265 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS76 KLOX 301031
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
231 AM PST Fri Jan 30 2026

CAZ088-374-375-379-302200-
/O.NEW.KLOX.WI.Y.0007.260130T1200Z-260130T2200Z/
Santa Clarita Valley-Southeastern Ventura County Valleys-Santa
Susana Mountains-Western San Gabriel Mountains and Highway
14 Corridor-
Including the cities of Warm Springs, Thousand Oaks, Lake
Castaic, Mill Creek, Santa Clarita, Simi Valley, Acton, Valencia,
Oat Mountain, Moorpark, Newbury Park, and Newhall
231 AM PST Fri Jan 30 2026

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts to 35 mph common. 
  Local gusts to 45 mph in the mountains and hills.

* WHERE...Santa Clarita Valley, Santa Susana Mountains, Southeastern 
  Ventura County Valleys, and Western San Gabriel Mountains and 
  Highway 14 Corridor.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

RK
1 follow-up statement
167 
WWUS76 KLOX 302109
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
109 PM PST Fri Jan 30 2026

CAZ088-374-375-379-310100-
/O.EXT.KLOX.WI.Y.0007.000000T0000Z-260131T0100Z/
Santa Clarita Valley-Southeastern Ventura County Valleys-Santa
Susana Mountains-Western San Gabriel Mountains and Highway
14 Corridor-
Including the cities of Valencia, Newhall, Acton, Newbury Park,
Oat Mountain, Mill Creek, Lake Castaic, Moorpark, Thousand Oaks,
Santa Clarita, Simi Valley, and Warm Springs
109 PM PST Fri Jan 30 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts to 35 mph common. 
  Local gusts to 45 mph in the mountains and hills.

* WHERE...Santa Clarita Valley, Santa Susana Mountains, Southeastern 
  Ventura County Valleys, and Western San Gabriel Mountains and 
  Highway 14 Corridor.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

NWS Los Angeles/Oxnard

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 7:43 PM PST, 6 hours 48 minutes earlier.

Area forecast discussion, Jan 29, 7:43 PM PST, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
743 PM PST Thu Jan 29 2026

.SYNOPSIS...29/140 PM.

Temperatures will be 10-20 degrees above normal through at least
Saturday. Locally breezy Santa Ana winds are likely again Friday,
mainly in the mountains. Some cooling expected Sunday and Monday
then another warming trend is expected the rest of next week.

&&

.SHORT TERM (THU-SUN)...29/743 PM.

***UPDATE***

Overall, a very quiet evening across the area. Current satellite
and surface observations indicate clear skies across the area.
Offshore winds continue across the area with gusts in the 30-40
MPH range in the usual northeast wind-prone areas.

For the immediate short term, only issue will continue to be the
winds. Overnight, will expect the northeasterly winds to continue,
but remain below advisory levels. There is a chance that some
advisories may be needed for Friday, but will let the night shift
make that determination. Otherwise, skies will remain mostly clear
overnight.

Current forecast has great handle on the immediate short term.
So, no significant updates are anticipated.

***From Previous Discussion***

As expected, pressure gradients have trended strongly offshore,
and while there are some gusty northeast winds across portions of
LA/Ventura Counties and in the Santa Lucia Mountains in SLO
County, the primary weather feature that most people will notice
today and through the at least Saturday will be the unseasonably
warm temperatures. The 24 hour temperature change chart shows
temps up 10-20 degrees from yesterday at this time across
LA/Ventura Counties and just slightly less along the Central
Coast. The peak temperatures will be Friday and Saturday when
some daily records may be broken.

.LONG TERM (MON-THU)...29/229 PM.

High pressure returns Tuesday with again rapidly warming
temperatures through at least Thursday. There is a potential for
even warmer temperatures next week, possibly as high as 90, as a
585dam high establishes itself somewhere over the West coast and
strong offshore flow returns. Still not seeing a ton of upper
level wind support but would not be surprised if some low end wind
advisories are needed at times, mainly again in the mountains.

Prospects for rain any time soon are bleak. Longer range ensembles
are still pegging around the 9th or 10th of Feb for our next
chance of any rain, but most of those solutions are well under a
half inch.

&&

.AVIATION...30/0343Z.

At 0330Z at KLAX, there was a surface-based inversion. The top of
the inversion was 1200 feet with a temperature of 22 degrees
Celsius.

For 06Z TAF package, high confidence in CAVU conditions for most
sites through the period. The only exception will be KPRB where
there is a 20-30% chance of LIFR/VLIFR conditions in the 12Z-17Z
time frame.

Offshore flow through the period will generate light to locally
moderate LLWS and turbulence across the foothills and mountains.

KLAX...High confidence in 06Z TAF as CAVU conditions are expected
through the period. No significant easterly wind component is
expected.

KBUR...High confidence in 06Z TAF as CAVU conditions are expected
through the period.

&&

.MARINE...29/729 PM.

A combination of seas near 10 feet and occasional north to
northeast wind gusts of 20-25 knots will create periods Small
Craft Advisory (SCA) level conditions through late tonight across
the waters southwest through northwest of the Channel Islands.
There is a 30% chance for these conditions to linger into the
morning hours Friday, best chances north and west of Point
Conception, including nearshore. Conditions will improve through
Saturday, then moderate confidence in SCA conds returning late
this weekend into early next week.

There is a 25% chance of SCA wind gusts to impact the nearshore
waters along the Central Coast late tonight through Friday morning,
but any SCA level wind gusts will likely be localized near
Cayucos and Morro Bay. Offshore winds will likely return next
week, but low confidence in maximum wind speeds.

Inside the Southern California Bight, nearshore areas from
Ventura through Malibu will see northeast wind gusts of 20-25
knots during the late evening to early afternoon hours through
Saturday, strongest late tonight into Friday morning. There will
be relative lulls outside of the peak hours. There is also a 50%
chance of these winds reaching Anacapa and Santa Cruz Islands but
highly unlikely that winds greater than 10-15 knots reach Avalon
or Two Harbors. Conditions will then improve, with Santa Ana winds
possibly returning by early next week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 AM PST Friday for zone
      655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Friday for
      zones 670-673. (See LAXMWWLOX).

&&

PUBLIC...MW/Thompson
AVIATION...RAT
MARINE...BL/CC
SYNOPSIS...MW

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 10:29 AM PSTSmall Craft AdvisoryLOX11 hr

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.